Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 45, NWS Lake Charles, LA

June 11, 2025Jefferson County, Texas

NWS Lake Charles, LA issued this flash flood warning at Jun 11, 2025, 1:40 PM CDT for Jefferson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2025, 1:40 PM CDT (18:40 UTC)
Expired
Jun 11, 2025, 4:45 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 88 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 1:57 PM CDTFLASH FLOOD1 N Beaumont, TXVideo of flooding.
Jun 11, 1:59 PM CDTFLASH FLOOD2 Sse Beaumont, TXWater level gage indicates water is out of bank.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

257 
WGUS54 KLCH 111840
FFWLCH
TXC245-112145-
/O.NEW.KLCH.FF.W.0045.250611T1840Z-250611T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
140 PM CDT Wed Jun 11 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  North Central Jefferson County in southeastern Texas...

* Until 445 PM CDT.

* At 140 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Beaumont and Nederland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3015 9419 3015 9416 3015 9415 3009 9409
      3008 9409 3008 9408 3001 9402 3002 9417
      3007 9420

FLASH FLOOD...RADAR INDICATED

$$

Brazzell
1 follow-up statement
086 
WGUS74 KLCH 111914
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
214 PM CDT Wed Jun 11 2025

TXC245-112145-
/O.CON.KLCH.FF.W.0045.000000T0000Z-250611T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-
214 PM CDT Wed Jun 11 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT THIS 
AFTERNOON FOR NORTH CENTRAL JEFFERSON COUNTY...

At 214 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding has been reported around Beaumont.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Beaumont and Nederland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3015 9419 3015 9416 3015 9415 3009 9409
      3008 9409 3008 9408 3001 9402 3002 9417
      3007 9420

FLASH FLOOD...RADAR INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 12:43 PM CDT, 57 minutes earlier. Its key messages:

  • A Marginal to Slight risk of severe storms and excessive rainfall are outlined across the forecast today
  • We get a little break from the heat this week with several days of rain cooled air and cloud cover.
  • High rain chances will persist through the week and into this weekend.
Area forecast discussion, Jun 11, 12:43 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1243 PM CDT Wed Jun 11 2025

...New AVIATION...

.KEY MESSAGES...

- A Marginal to Slight risk of severe storms and excessive
  rainfall are outlined across the forecast today

- We get a little break from the heat this week with several days
  of rain cooled air and cloud cover.

- High rain chances will persist through the week and into this
  weekend.

&&

.SHORT TERM...
(Today through Friday night)
Issued at 314 AM CDT Wed Jun 11 2025

An upper trough is over much of the eastern CONUS this morning
while an upper low is cutting off over western Texas. A MCS is
over central TX and is gradually shifting east while decreasing in
intensity somewhat. A weak frontal boundary stretches from
central TX across central LA into central MS.

Through the morning, the diffluent pattern aloft ahead of the
developing west TX upper low may allow a few showers and storms
to potentially develop along the coast and spread inland. The
central TX MCS will move closer and roughly along the weak frontal
boundary and be near or in the Sabine Valley around mid day or
shortly after. The moist and unstable airmass may allow for an
isolated severe storm during the afternoon as the line of storms
moves through, but mainly in SE TX where SPC has highlighted a
portion of the region as having a slight risk. The very moist
airmass with PWATs at or above 2" (90th percentile and higher)
will allow for very efficient rain producing storms. If any
training develops amounts may stack up quickly.

By Thursday the west TX upper low will travel to north TX. The
pattern aloft will remain diffluent. While the bulk of the
convection will remain west of the local area, widespread
afternoon convection is likely.

The upper low lifts into the central MS Valley by Friday, but a
weakness aloft remains in place locally. Widespread afternoon
thunderstorms are again anticipated. Some of which will be capable
of very heavy rain.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 314 AM CDT Wed Jun 11 2025

A weakness aloft is expected to remain in place through the
weekend and into early next week. Scattered to numerous mainly
diurnal storms are anticipated each day.

By mid week an upper ridge may nudge back in from the east. Rain
chances will decrease, but the trade off will be apparent
temperatures back to near heat adv criteria.

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Wed Jun 11 2025

A line of storms is moving across SETX this afternoon with a few
showers and storms popping up ahead of the line and along the
coast. Some of these showers and storms could be strong, producing
heavy showers that reduce vis or hail and damaging winds. Activity
will taper tonight and there is a low end chance of fog in the
predawn hours.

&&

.MARINE...
Issued at 314 AM CDT Wed Jun 11 2025

Light to occasionally modest onshore flow and low seas will
persist through this week. Elevated thunderstorm chances will
linger through the week and the upcoming weekend which may cause
locally higher winds and seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  89  72  91 /  30  70  20  70
LCH  77  88  78  90 /  30  70  30  60
LFT  74  88  75  89 /  30  80  20  80
BPT  77  88  77  90 /  30  60  20  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...87

In the hours before

Special weather statement, Jun 11, 12:00 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1200 PM CDT Wed Jun 11 2025

LAZ241-111730-
Southern Calcasieu LA-
1200 PM CDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CALCASIEU PARISH
THROUGH 1230 PM CDT...

At 1200 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Lake Charles Regional Airport,
moving north at 10 mph.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Lake Charles and Lake Charles Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3005 9321 3021 9330 3024 9320 3024 9319
      3025 9316 3024 9315 3025 9312 3005 9311
TIME...MOT...LOC 1700Z 166DEG 10KT 3008 9317

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Jones
Special weather statement, Jun 11, 12:21 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1221 PM CDT Wed Jun 11 2025

LAZ074-152-242-111745-
Upper Vermilion LA-Southern Jefferson Davis LA-East Cameron LA-
1221 PM CDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CAMERON...
SOUTHEASTERN JEFFERSON DAVIS AND NORTHWESTERN VERMILION PARISHES
THROUGH 1245 PM CDT...

At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Lowry, or near Lake Arthur,
moving north at 5 mph.

HAZARD...Landspouts, wind gusts up to 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Lake Arthur, Klondike, Lowry, and Thornwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2995 9284 3015 9280 3010 9262 3009 9262
      3009 9261 3010 9261 3007 9250 3002 9255
      3002 9262 2996 9262 2991 9267
TIME...MOT...LOC 1720Z 197DEG 5KT 3000 9275

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Jones
Special weather statement, Jun 11, 12:34 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1234 PM CDT Wed Jun 11 2025

TXZ180-201-261-515-516-111800-
Hardin TX-Northern Orange TX-Southern Jasper TX-Upper Jefferson TX-
Tyler TX-
1234 PM CDT Wed Jun 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JEFFERSON...TYLER...
HARDIN...NORTHWESTERN ORANGE AND SOUTHWESTERN JASPER COUNTIES THROUGH
100 PM CDT...

At 1234 PM CDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Seven Oaks to 6 miles east of Daisetta. Movement was northeast at 40
mph.

HAZARD...Landspouts, wind gusts up to 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Woodville, Kountze, Sour Lake,
Colmesneil, Nome, Chester, Rockland, Warren, Thicket, Saratoga, Fred,
Wildwood, Bevil Oaks, China, Pine Forest, Lakeview, and Weiss Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3049 9473 3049 9454 3100 9466 3102 9465
      3106 9456 3105 9449 3103 9448 3103 9445
      3100 9445 3104 9435 3102 9431 3016 9402
      3002 9444 3011 9445 3011 9460
TIME...MOT...LOC 1734Z 247DEG 36KT 3088 9478 3014 9454

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Jones
Special weather statement, Jun 11, 1:03 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
103 PM CDT Wed Jun 11 2025

LAZ141-241-111830-
Southern Calcasieu LA-Northern Calcasieu LA-
103 PM CDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CALCASIEU PARISH
THROUGH 130 PM CDT...

At 103 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Grand Lake, moving north at 20
mph.

HAZARD...Landspouts, wind gusts up to 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Lake Charles, Sulphur, Westlake, Lake Charles Regional Airport, Moss
Bluff, and Carlyss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3005 9321 3005 9332 3032 9340 3033 9319
TIME...MOT...LOC 1803Z 176DEG 19KT 3008 9329

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Jones
Special weather statement, Jun 11, 1:05 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
105 PM CDT Wed Jun 11 2025

TXZ180-201-259-261-515-516-615-616-111830-
Hardin TX-Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Northern Jasper TX-Southern Jasper TX-Upper Jefferson TX-Tyler TX-
105 PM CDT Wed Jun 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JEFFERSON...EASTERN
TYLER...EASTERN HARDIN...WESTERN ORANGE AND EASTERN JASPER COUNTIES
THROUGH 130 PM CDT...

At 104 PM CDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from 6 miles
east of Woodville to near Fannett. Movement was northeast at 30 mph.

HAZARD...Landspouts, wind gusts up to 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Beaumont, Orange, Lumberton, Vidor, Bridge City, Jasper, Silsbee,
Woodville, Kountze, Sour Lake, Colmesneil, Evadale, Warren, Town
Bluff, Fred, Wildwood, Buna, Bevil Oaks, China, and Rose City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3090 9449 3098 9398 3027 9390 3024 9390
      3024 9389 3004 9387 2996 9439
TIME...MOT...LOC 1804Z 236DEG 26KT 3080 9432 2999 9424

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Jones
Special weather statement, Jun 11, 1:30 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
130 PM CDT Wed Jun 11 2025

TXZ180-201-259>262-515-516-615-616-111900-
Hardin TX-Northern Orange TX-Lower Jefferson TX-Southern Newton TX-
Southern Orange TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Upper Jefferson TX-Tyler TX-
130 PM CDT Wed Jun 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JEFFERSON...EASTERN
TYLER...SOUTHWESTERN NEWTON...NORTHEASTERN HARDIN...ORANGE AND JASPER
COUNTIES THROUGH 200 PM CDT...

At 130 PM CDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Rockland to near Beaumont. Movement was east at 20 mph.

HAZARD...Landspouts, wind gusts up to 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Port Neches, Lumberton,
Vidor, Bridge City, Jasper, Silsbee, West Orange, Kirbyville,
Evadale, Central Gardens, Town Bluff, Call, Ebenezer, Fred,
Mauriceville, and Buna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3115 9395 3003 9374 2999 9379 3000 9377
      2998 9377 2996 9413 3106 9434
TIME...MOT...LOC 1830Z 255DEG 18KT 3106 9435 3004 9415

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Jones

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:34 PM CDTSpecial Weather StatementLCHHardin, Tyler26 min
Jun 11, 1:05 PM CDTSpecial Weather StatementLCHHardin, Jasper, Orange, Tyler25 min
Jun 11, 1:13 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler15 min
Jun 11, 1:30 PM CDTSpecial Weather StatementLCHJasper, Orange30 min
Jun 11, 2:03 PM CDTSpecial Weather StatementLCHNewton27 min
Jun 11, 2:40 PM CDTSpecial Weather StatementLCHNewton35 min
Jun 11, 2:52 PM CDTSevere Thunderstorm WarningLCHNewton23 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.